Hail, Dallam
- When
- July 25, 6:53 PM CST to 7:00 PM CST
- Where
- Dallam County, 4.52 mi E of Dalhart
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.060, -102.440
Hail up to the size of half dollars fell 4 miles east of Dalhart.
Severe thunderstorms brought hail up to half dollar size and wind gusts as high as 65 mph to the northwest Texas Panhandle. Most of the reports of severe weather were received from just east of Dalhart.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms brought hail up to half dollar size and wind gusts as high as 65 mph to the northwest Texas Panhandle. Most of the reports of severe weather were received from just east of Dalhart.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 25, 5:23 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 623 PM CDT SAT JUL 25 2015 .AVIATION... VFR CONDITIONS WITH CONVECTION SLOWLY PROGRESSING EASTWARD TO START THE 00Z TAF CYCLE. HAVE MADE ADJUSTMENTS TO THE TEMPO GROUP AT BOTH KGUY AND KDHT TO ACCOUNT FOR THE DELAYED CONVECTIVE PROGRESSION. RECENT DEVELOPMENT HAS BEEN NOTICED NEAR KGUY AS A SURFACE BOUNDARY...WHICH ARCS ROUGHLY FROM ELKHART TO JUST EAST OF DALHART TO VEGA...HAS BEGUN A SLOW WESTWARD MOVEMENT. THIS WILL LIKELY HELP INITIATE STORMS NEAR BOTH KDHT AND KGUY AS THE EVENING GOES ON. THERE IS A CHANCE CONVECTION COULD CONTINUE TO IMPACT BOTH KDHT AND KGUY UNTIL THE 06Z MARK BUT WILL HAVE TO SEE HOW CONVECTION EVOLVES THIS EVENING. KAMA IS LIKELY TOO FAR SOUTH AND EAST OF THE BEST FORCING FOR STORMS TO IMPACT THAT TERMINAL TONIGHT. ONCE CONVECTION CEASES TO IMPACT THE TERMINALS WE SHOULD SEE WINDS BECOME LIGHT AND GENERALLY FROM A SOUTHERLY DIRECTION. AFTER 12Z SUNDAY...SURFACE WINDS SHOULD SHIFT MORE FROM THE SOUTHWEST AS MIXING INCREASES. CONVECTIVE CHANCES REMAIN WEST OF THE TERMINALS UNTIL AFTER 00Z MONDAY. && .PREV DISCUSSION... /ISSUED 350 PM CDT SAT JUL 25 2015/ DISCUSSION... THE LARGE SCALE PATTERN HAS CHANGED LITTLE WITH DEEP MOISTURE AND DIURNAL INSTABILITY SUPPORTING ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IN THE NORTHWEST PORTION OF THE AREA THIS AFTERNOON. SIMILAR TO YESTERDAY THUNDERSTORMS SHOULD EXPAND EASTWARD THROUGH THE EVENING...MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. THIS ACTIVITY MAY LINGER INTO EARLY TOMORROW MORNING ACROSS THE NORTHEAST AS LOW LEVEL JET STRENGTHENS OVERNIGHT. MODERATE INSTABILITY WILL SUPPORT ROBUST UPDRAFTS THROUGH THE EVENING BUT WEAK EFFECTIVE SHEAR WILL LIMIT ORGANIZATION AND THE OVERALL SEVERE POTENTIAL. ANY SEVERE STORMS SHOULD BE MARGINAL AND BRIEF. SLOW STORM MOTIONS AND PRESENCE OF DEEP MOISTURE MAY RESULT IN A LOCALIZED FLOOD THREAT...PARTICULARLY IN PORTIONS OF CIMARRON COUNTY WHICH RECEIVED AN INCH OR TWO YESTERDAY. NOT MUCH CHANGE IS EXPECTED TOMORROW WITH NEARLY A REPEAT IN TEMPORAL AND SPATIAL CHARACTERISTICS OF CONVECTION. A GRADUAL REORIENTATION OF THE UPPER HIGH MAY ALLOW FOR SLIGHTLY MORE WESTERLY AND DRIER MEAN FLOW THAT SHOULD LIMIT COVERAGE OF STORMS TO ISOLATED AT BEST FOR EARLY IN THE WEEK. TEMPERATURES WILL BE SEASONABLY WARM IN THE MID TO UPPER 90S AREA WIDE. TOWARD MID WEEK THE PATTERN BECOMES MORE AMPLIFIED WITH A TROUGH TRAVERSING THE NORTHERN ROCKIES AND NORTHERN PLAINS. WHILE THE PERSISTENT RIDGE WILL FLATTEN IT WILL ALSO SHIFT NORTHWESTWARD WITH THE NET RESULT BEING FAIRLY STEADY/NEUTRAL TENDENCIES IN MID LEVEL THERMAL CHARACTERISTICS ACROSS OUR REGION. NEVERTHELESS A WEAK COLD FRONT TIED TO THE AFOREMENTIONED WAVE WILL REACH THE AREA LATE TUESDAY AND WEDNESDAY BEFORE BECOMING ILL-DEFINED TO OUR SOUTH LATE IN THE WEEK. MOISTURE POOLING AND CONVERGENCE ALONG THIS BOUNDARY WILL BE ENOUGH FOR THUNDERSTORM CHANCES MAINLY ACROSS THE NORTHERN PORTION LATE TUESDAY THROUGH WEDNESDAY. FOR THURSDAY AND FRIDAY A PERIOD OF NORTHWESTERLY FLOW ON THE EASTERN SIDE OF RETROGRADING UPPER HIGH WILL SUPPORT THUNDERSTORM CHANCES ACROSS THE ENTIRE AREA INSTEAD OF JUST LIMITED THE NORTHERN PORTION AS HAS BEEN THE CASE. THIS PATTERN WOULD ALSO SUPPORT A SLIGHTLY COOLER PATTERN WITH TEMPERATURES AROUND OR SLIGHTLY BELOW CLIMATOLOGY. BRB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 402 PM CDT SAT JUL 25 2015 OKZ001>003-TXZ001>020-260915- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 402 PM CDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS EVENING AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE. A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS TO AROUND 60 MPH AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY THE OKLAHOMA PANHANDLE AS WELL AS THE NORTHWEST HALF OF THE TEXAS PANHANDLE MAINLY DURING THE AFTERNOON AND EVENING HOURS EACH DAY. A FEW STORMS THAT DEVELOP MAY BECOME STRONG... WITH GUSTY WINDS TO AROUND 50 MPH AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. SEVERE STORMS ARE UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT SAT JUL 25 2015
OKZ001-TXZ001-252200-
CIMARRON OK-DALLAM TX-
412 PM CDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAM AND
SOUTHWESTERN CIMARRON COUNTIES UNTIL 500 PM CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF TEXLINE...OR 6 MILES EAST OF
CLAYTON...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
TEXLINE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3651 10303 3651 10301 3652 10300 3662 10277
3629 10273 3635 10305 3650 10305
TIME...MOT...LOC 2112Z 263DEG 20KT 3643 10306
14SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
414 PM CDT SAT JUL 25 2015
OKZ001-252200-
CIMARRON OK-
414 PM CDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 500 PM CDT...
AT 414 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF KENTON...OR 32 MILES NORTHWEST OF
BOISE CITY...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
KENTON... BLACK MESA PARK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3700 10275 3700 10271 3682 10263 3679 10300
3700 10301 3700 10300 3701 10275
TIME...MOT...LOC 2114Z 250DEG 18KT 3691 10302
14SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 738 PM CDT SAT JUL 25 2015 TXZ001-002-006-260130- DALLAM TX-HARTLEY TX-SHERMAN TX- 738 PM CDT SAT JUL 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN SHERMAN... NORTHERN HARTLEY AND SOUTHEASTERN DALLAM COUNTIES UNTIL 830 PM CDT... AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED NEAR STATIONARY STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF DALHART TO 11 MILES SOUTHWEST OF DALHART. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... DALHART... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3616 10210 3587 10243 3589 10278 3621 10249 TIME...MOT...LOC 0038Z 266DEG 16KT 3611 10240 3593 10262 14
The Amarillo radar (KAMA), 113 km away, was scanning. The volume nearest the first event began at 00:54 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail up to the size of half dollars fell 4 miles east of Dalhart.
Wind gusts estimated between 60 and 70 mph were reported 4 miles east-northeast of Dalhart.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597264, 597265.